| Model Number |
G123H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/23/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a section procedure on (b)(6) 2022 and suture was used.While suturing the uterus, the needle popped off the suture, into the patient.The same needle was found and removed.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was the needle it retrieved during the same surgical procedure? yes.Was there any additional tissue damage as a result of searching for the needle piece? none reported.Was additional dissection required in other organs/tissues other than the target tissue? none reported.What is the most current patient health status and condition? patient current status unknown, no -severe harm reported.Did the needle break? the needle did not break, it came off the suture strand.Lot number? unknown.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/26/2022.H3 investigational summary: one opened foil packet, an empty opened foil and a needle of product code g123h were returned to ethicon inc for analysis.In order to evaluate the conditions of the returned sample, the swage area and hole of the needle were noted with marks that appear to be from the surgical instruments, and the hole was observed without a suture remnant.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.The condition of the sample received indicates improper handling of the device.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.